Well, after ten days of having cramps as though I were going to get my period, it finally came. Like the nurse warned me, it was on the intense side. I slept a ton and was generally exhausted.
Most notably, I had a pretty big scare. One morning, I woke up having a hot flash around the time that my alarm went off. I immediately took the dog for a walk to try and cool off. Coming back into the house, the hot flash came back. I quickly got ready to leave for work and figured that walking to the subway would cool me down again and bring me back to normal.
On my walk to the subway, I started to feel light headed; it was really strange. I couldn’t feel my legs but they were moving as though they were on autopilot. I was pretty concerned since I’ve had low blood pressure and low blood sugar issues before, and I knew this wasn’t either of those things happening. I was tempted to walk straight to the ER as I was worried a neurological issue was going on, but decided to concentrate on getting on the train and to sit down and sort it out.
I made it onto the train and googled “menopause dizzy” and immediately found an amazing resource called “34 Menopause Symptoms” which assured me that dizzy spells can happen, particularly after a hot flash. It recommended me to lay down (I couldn’t, I was on the subway) or to close my eyes for a bit to level back out. I closed my eyes as I was on the train, and when I opened them back up a few minutes later, I was back to myself. It was the craziest thing!
After this weird experience, I decided to read all of the 34 Menopause Symptoms that this website covered. I was astonished by how many things I was going through and hadn’t even attributed to my treatment. About a week in, my long, healthy nails were breaking off completely. I had to trim them down super short and even then, they were breaking and peeling daily.
Here’s a list of some symptoms I’ve had:
- Hot flashes. This is probably one of the only side affects I was aware of going in.
- Night sweats. Again, I was aware this was a thing. It happens almost daily, but isn’t as uncomfortable as I thought it would be.
- Irregular period. I finished my pack of BC a few days before the injection, and then my period didn’t arrive for 10 days after that. It definitely wasn’t a typical period while it lasted either.
- Vaginal dryness. Of course. I expected this. I just don’t know what I’m suppose to do about it, but it has only been obnoxious a few times. So weird.
- Mood swings. I figured this would happen. It’s super intense.
- Fatigue. Did not realize this would happen. I’m falling asleep anywhere from 7pm-10pm, when I typically was asleep at 11pm before.
- Dizziness. As I described above. Hopefully this will be the only instance.
- Brittle nails. It’s bad. And I had no realization this was related until I read it and was like, OH SO THAT’S WHY.
- Headaches. I’ve been waking up with a headache that will last all day about twice a week at this point. I never have headaches.
- Digestive problems. I’m pretty constipated lately. I drink a ton of water and eat a lot of fruit and vegetables and it’s just not moving along like it usually does. Sigh.
- Itchy skin. I have blister like spots on my wrist and arms that are itchy and painful. Again, I had no idea this was related until I read it on the website.
One last thing that I found useful this week was talking to my friend, who is the same age as me, who also uses Lupron. She has been in remission from breast cancer for a few years now, and monthly injections of Lupron are a part of her long term treatment plan. I sent her a text to ask her when these wild side affects would get better and we had a great talk. She said that since I had a three month dosage, my symptoms are way stronger than people who get monthly injections. She assured me that after the one month point, your body will get more comfortable and that your reproductive organs will get sleepy. I love that term – “sleepy.” I’m so eager to be at that point!